MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ CERE 5MMX15CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ CERE 5MMX15CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10051530
Medical Device Problem Codes Stretched (1601); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Initial reporter information such as phone and email address are not available.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(fremont).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (s14517) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-00999 and 3008114965-2019-01000.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure, after the first coil chosen to start the procedure, the 3 mm x 10 cm deltapaq 10 cerecyte coil (cdf10031030 / c35111) encountered difficulty with being completely deployed from the microcatheter, it was replaced with the 5mm x 15cm deltapaq 10 cerecyte coil (cdf10051530 / s14517), and the same issue occurred; the coil could not be completely deployed from the microcatheter.There was no report of any patient injury or complication.The products are available to be returned for evaluation.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on (b)(6) 2019.The additional event information resulted in a change in the reportability of this complaint.[additional information]: the healthcare professional reported that during the coil embolization procedure of an aneurysm at the carotid syphon, after the first coil chosen to start the procedure, the 3 mm x 10 cm deltapaq 10 cerecyte coil (cdf10031030 / c35111) encountered difficulty with being introduce into the headway® microcatheter (microvention-terumo); it was not possible to insert the coil into the microcatheter.It was replaced with the 5mm x 15cm deltapaq 10 cerecyte coil (cdf10051530 / s14517), and the same issue occurred; the coil could not be introduced into the microcatheter.When the coil was removed, it was still attached to the delivery system.It was reported that adequate and continuous flush was maintained through the microcatheter; the same microcatheter was used to complete the procedure using stryker coils.The event resulted in a 20-minute delay, but it was not considered clinically significant.There was no report of any patient injury or complication.Upon further review, this complaint does not meet the criteria for medical device reporting since the coil could not be introduced into the microcatheter.Therefore, it has been deemed not reportable.No further reports will be forthcoming.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-01000.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr follow up #2 submission is to report the emboli coil stretch that was noted during the device investigation.Updated sections: d10, g4, g7, h2 and h6.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: a healthcare professional reported that during a coil embolization to the carotid syphon and after the first coil was chosen to start the procedure, there was friction encountered during the advancement of a 3 mm x 10 cm deltapaq 10 cerecyte coil (cdf10031030 / c35111) through a microvention/terumo microcatheter (mc).It was not possible to enter in the mc.The device was replaced with a 5mm x 15cm deltapaq 10 cerecyte coil (cdf10051530 / s14517), and the same issue occurred.Both coils were still attached to the delivery system when removed from the patient.The procedure was completed successfully with the same mc and with a non-cerenovus coil.The procedure was prolonged by 20 minutes; however, it was not considered as clinically significant.The event did not require that the microcatheter be removed.The procedure was prolonged by 20 minutes; however, it was not considered as clinically significant.There was no patient injury reported.Adequate and continuous flush was maintained through the microcatheter.A non-sterile deltapaq cere 5mmx15cm was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found in good normal conditions, however it was noted that the embolic coil was entangled with the dpu.The re-sheathing tool was inspected, and it was found in good normal conditions.The introducer was inspected, and it was found kinked, also dry blood residues was noted on it.The v-notch was inspected under microscope and it was found in good normal conditions.The rh was under microscope and it was found in good normal conditions, however dry saline solution was noted on it.The embolic coil was inspected under microscope and it was found protruded from introducer and stretched.The rh and the embolic coil were found separated, however the rh was found not heated.The functional test could not be performed due the returned conditions from the device.A manufacturing record evaluation was performed for the finished device s14517 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿detachable coil delivery system (dcs) - impeded in microcatheter with no loss of cerebral target position¿ could not be duplicated due the conditions observed on the device.The complaint reported by the customer was not able to evaluate due the conditions of the received device.The kinked condition observed on the introducer and the stretched condition noted on the embolic coil may have contributed to the failure and appear to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.The dry blood residues noted on the introducer and the dry saline solution observed on the rh may have contributed to the failure and may have be related with an insufficient flushing, however this cannot be conclusively determined.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.The instructions for use (ifu) caution that if unusual friction is still noticed during advancement or retraction of the coil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire catheter system and examine for damage.Replace it with a new system.If friction still exists, withdraw and examine the delivery catheter system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAPAQ CERE 5MMX15CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8588427
Report Number3008114965-2019-00999
Device Sequence Number13849712
Product Code HCG
UDI-Device Identifier00878528007302
UDI-Public00878528007302
Combination Product (Y/N)N
Initial Reporter CountrySR
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue NumberCDF10051530
Device Lot NumberS14517
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2019
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer05/09/2019
07/04/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date05/21/2019
07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROVENTION MICROCATHETER
Patient Age65 YR